Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567615
Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Stewart N. Ethier and Thomas G. Kurtz
Title: Markov processes: Characterization and convergence
Additional book information: John Wiley & Sons, New York, Chichester, Brisbane, Toronto, and Singapore, 1986, x + 534 pp., $47.50. ISBN 0-471-08186-8.

References [Enhancements On Off] (What's this?)

  • Patrick Billingsley, Convergence of probability measures, John Wiley & Sons, Inc., New York-London-Sydney, 1968. MR 0233396
  • A. A. Borovkov, Asymptotic methods in queuing theory, Wiley Series in Probability and Mathematical Statistics: Applied Probability and Statistics, John Wiley & Sons, Ltd., Chichester, 1984. Translated from the Russian by Dan Newton. MR 745620
  • Olav Kallenberg, Random measures, 3rd ed., Akademie-Verlag, Berlin; Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], London, 1983. MR 818219
  • Harold J. Kushner, Approximation and weak convergence methods for random processes, with applications to stochastic systems theory, MIT Press Series in Signal Processing, Optimization, and Control, vol. 6, MIT Press, Cambridge, MA, 1984. MR 741469
  • David Pollard, Convergence of stochastic processes, Springer Series in Statistics, Springer-Verlag, New York, 1984. MR 762984, DOI 10.1007/978-1-4612-5254-2
  • David Williams, Diffusions, Markov processes, and martingales. Vol. 1, Probability and Mathematical Statistics, John Wiley & Sons, Ltd., Chichester, 1979. Foundations. MR 531031

  • Review Information:

    Reviewer: David J. Aldous
    Journal: Bull. Amer. Math. Soc. 16 (1987), 315-318